MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES 6-COLOR TBNK REAGENT W/BD TRUCOUNT TUBES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES 6-COLOR TBNK REAGENT W/BD TRUCOUNT TUBES
Model Number 337166
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that cd4 positive t cells are not visible after use with a 6-color tbnk reagent w/bd trucount¿ tubes.The following information was provided by the initial reporter, translated from (b)(6) to english: cd4 positive t cells are not visible if sample is prepared with reagent 6 color tbnk lot number 93090 while cd4+ cells are present when the sample is stained with 6-color tbnk lot number 32846.( % cd3+cd4+ 2,56% vs 42,69; cd3+cd4+ abs 71,55 vs 1147,92) additionally, on 2020-7-23 the fse provided the following additional information: was the event caused by a use error? no.Did the patient/medical provider perceive results to be correct and report them? no.If applicable, is there a confirmatory test standard procedure? yes, customers repeated the test to confirm the same result and then they repeated the test using another lot of the same reagent to confirm the erroneous result coming from the first lot.Was a patient treated based on erroneous results? no.Was there any adverse impact to the patient due to the treatment? no.If customer was harmed/injured, provide details - how and to what extent? no injury.Was there any delay in diagnosis or treatment due to this event and if yes, how much? no.Did patient samples need to be redrawn? no.Was there any impact to patient samples due to the issue? no.
 
Additional Manufacturer Narrative
H.6.Investigation: customer reported that product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 cd4 positive t cells were not visible while cd4 positive cells were present when the sample was stained with previous lot 32846.Instrumental problems were excluded with the assist of bd technical support.Customer provided photographs to establish the claim.Complaint intake established that ¿it is assumed that the reagents have lost their stability over time due to possible causes such as an incorrect procedure during transport or interruption of the cold chain, or others¿.Manufacturing defect trend: product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 was assembled in bdb san jose (plant 1149) using material subassembly 91-0717 batch 9241900 manufactured in bdb cayey (plant 1157) on 18 sep 2019.Material 91-0717 lot 9241900 was used to manufacture the following materials and corresponding lots: 337166 lot 93090; 644611 lot 93765; 662967 lot 69354, lot 51994; 662995 lot 51990; 624862 lot so43635.Refer to batch where used bottom-up analysis_91-0717 lot 9241900 and 337166_93090_where used analysis_top down pdf files.Product 337166 lot 93090 expires on 30/nov/2020.Out-of-specification (oos) or qn investigations were not identified in the device history record (dhr).Subassembly 91-0717 batch 9241900 was manufactured according to requirements and met manufacturing and qa acceptance criteria for release.No discrepancies (oos/qn) were identified in manufacturing/testing process history of subassembly 91-0717 during evaluated period of 06/jul/2019 to 06/jul/2020.Complaint trend: it has been sold to market (b)(4) kits from 337166 lot 93090 (subassembly 91-0717 lot 9241900).There is no other complaint related to the reported complaint (b)(4) as evaluated in trackwise system from 06/jul/2019 to 06/jul/2020.Batch history record (bhr) review: product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 was assembled in bdb san jose (plant 1149) using material subassembly 91-0717 batch 9241900 manufactured in bdb cayey (plant 1157), which met established acceptance criteria for product release as demonstrated by device history record (dhr).Manufacturing was performed according to requirements and specifications without any discrepancy or nonconformance.Dhr for subassembly 91-0717 batch 9241900 was reviewed and material was manufactured in accordance to specifications.Performance of the material was evaluated through flow cytometry of whole blood stain and compared against a reference lot for material release.Material met established acceptance criteria parameters for product release.Retain sample evaluation / testing: the retain sample subassembly for the 337166 lot 93090 (91-0717 lot 9241900) was tested through flow cytometry of whole blood stain and compared against the customer reference 337166 lot 32846 (91-0717 lot 9205601).Material met established acceptance criteria parameters for product release.Returned sample evaluation: the samples were not requested to be returned, since it was tested bd retain sample for 337166 lot 93090 (91-0717 lot 9241900).Investigation result / analysis: bd multitesttm 6-color tbnk reagent with optional bd trucounttm tubes is a six-color direct immunofluoresce intended to determine the percentages and absolute counts of t lymphocytes (cd3 fitc), b lymphocytes (cd19 apc), and natural killer (nk) cells (cd16/cd56 pe) as well as the helper (cd4 pe-cy7) and cytotoxic (cd8 apc-cy7) subpopulations of t cells in peripheral blood.Based on product 337166 (6-color tbnk reagent with bd trucount¿ tubes) technical data sheet (tds) 23-10834-03 (ver.01/2014), product 337166 is used for clinical applications to determine percentages or counts of cd3+cd4+ lymphocytes in monitoring human immunodeficiency virus (hiv)¿infected individuals.Customer claimed that product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 cd4 positive t cells were not visible, while lot 32846 was able to show cd4+ population staining.Following evaluation supported that the event is not related to product manufacturing process.1) qc testing release data for 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 subassembly 91-0717 batch 9241900 indicated that reagent staining profiles for cd4 pe-cy7 met established acceptance criteria parameters for product release.2) dhr evaluation revealed no non-conformance events in the product manufacturing process.3) retain sample flow cytometry test, of subassembly 91-0717 batch 9241900, met established acceptance criteria parameters for product release as compared against the customer reference 337166 lot 32846 (subassembly 91-0717 lot 9205601).Refer to 91-0717-9241900 & 9205601 retain sample functional testing pdf file attached.4) subassembly 91-0717 batch 9241900 used to manufacture complaint lot 337166 lot 93090, was also used to manufacture other (b)(4) and no additional claim related to (b)(4) had been reported.Evidence supported that issue was unlikely to have been caused during manufacturing process or related to the stability of the 337166 lot 93090.Based on investigation performed it is determined the claim is not confirmed.Risk analysis: risk analysis applicable for product 337166 (6-color tbnk reagent with bd trucount¿ tubes) is available under bd multitest tm and bd tritest tm device family ivd device risk analysis revision 02 (b)(4).#1.Hazard(s) identified? x yes, no.Hazard #:3.1.2- functional hazard.Cause: -storage problems at the customer site temperature, light exposure.Severity: 2.Probability: 2.Risk index: 4.Risk evaluation: acceptable.Implementation: ifu, vial label.Risk control: 1.Technical support service, 2.Labeling/ifu, 3.Control material would indicate there is a problem.New hazard: none.Mitigation(s) sufficient x yes, no.#2.Hazard(s) identified? x yes , no.Hazard #:3.1.12- functional hazard.Cause: -the device is unable to accurately identify the markers of interest.Severity: 3.Probability: 1.Risk index: 3.Risk evaluation: acceptable.Implementation: development report for antibody clones used in the reagent accuracy protocol (sap#(b)(4)) risk control: the design of the device will include antibodies specific for the markers of interest, and requirements for the accuracy will need to be met.New hazard: none.Mitigation(s) sufficient x yes, no.#3.Hazard(s) identified? x yes , no.Hazard #:3.2.2- use error hazard.Cause: improper use: incorrect processing (time, temperature, volume, mixing).Severity: 2.Probability: 2.Risk index: 4.Risk evaluation: acceptable.Implementation: ifu, vial label.Risk control: 1) labeling, 2) technical support service, 3.Control material would indicate there is a problem.New hazard: none.Mitigation(s) sufficient x yes, no.Root cause analysis: root cause is not determined.Evidence demonstrates manufacturing process was performed according to requirements and specifications without discrepancy, therefore claim is not confirmed.Based on the investigation performed, this is considered a customer related issue and not a manufacturing process issue.Therefore, claim is unconfirmed, and no further actions are deemed necessary at this time.Conclusion: product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090 manufactured from subassembly 91-0717 batch 9241900, was manufactured according to specifications.The review of the manufacturing device history record (dhr) and release records indicates that the issue was unlikely to have been caused during manufacturing.Based on investigation performed it is determined the claim is not confirmed.Bd will continue to monitor for related claims associated to performance issue using product 337166 (6-color tbnk reagent with bd trucount¿ tubes) lot 93090.H3 other text : see h.10.
 
Event or Problem Description
It was reported that cd4 positive t cells are not visible after use with a 6-color tbnk reagent w/bd trucount¿ tubes.The following information was provided by the initial reporter, translated from italian to english: cd4 positive t cells are not visible if sample is prepared with reagent 6 color tbnk lot number 93090 while cd4+ cells are present when the sample is stained with 6-color tbnk lot number 32846.( % cd3+cd4+ 2,56% vs 42,69; cd3+cd4+ abs 71,55 vs 1147,92).Additionally, on 2020-7-23 the fse provided the following additional information: was the event caused by a use error? no.Did the patient/medical provider perceive results to be correct and report them? no if applicable, is there a confirmatory test standard procedure? yes, customers repeated the test to confirm the same result and then they repeated the test using another lot of the same reagent to confirm the erroneous result coming from the first lot.Was a patient treated based on erroneous results? no.Was there any adverse impact to the patient due to the treatment? no.If customer was harmed/injured, provide details - how and to what extent? no injury.Was there any delay in diagnosis or treatment due to this event and if yes, how much? no.Did patient samples need to be redrawn? no.Was there any impact to patient samples due to the issue? no.

Brand Name
6-COLOR TBNK REAGENT W/BD TRUCOUNT TUBES
Common Device Name
NA
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key10350140
Report Number2916837-2020-00070
Device Sequence Number14154055
Product Code GKZ
UDI-Device Identifier00382903371662
UDI-Public00382903371662
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2020
Device Model Number337166
Device Catalogue Number337166
Device Lot Number93090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2020
Supplement Date Received by Manufacturer07/11/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;